Alert archive / South Carolina / Small Craft Advisories in 2011
Small Craft Advisory 17, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 24, 2011, 3:02 AM EST. It took effect at Feb 25, 2011, 3:00 AM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 3:02 AM EST (08:02 UTC)
- In effect from
- Feb 25, 2011, 3:00 AM EST
- Expired
- Feb 26, 2011, 6:00 AM EST
- In force
- 27 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
566 WHUS72 KILM 240802 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 302 AM EST THU FEB 24 2011 AMZ250-252-254-256-241615- /O.NEW.KILM.SC.Y.0017.110225T1100Z-110226T0000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 302 AM EST THU FEB 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EST FRIDAY. * WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH SOME GUSTS AS HIGH AS 30 KNOTS POSSIBLE. THIS WILL BUILD SEAS TO AS HIGH AS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9 HTTP://WWW.WEATHER.GOV/ILM
9 follow-up statements
692 WHUS72 KILM 241626 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1126 AM EST THU FEB 24 2011 AMZ250-252-254-256-250400- /O.CON.KILM.SC.Y.0017.110225T1100Z-110226T0000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1126 AM EST THU FEB 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST FRIDAY. * WINDS AND WAVES: LATE TONIGHT INTO FRIDAY...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH SOME GUSTS AS HIGH AS 30 KNOTS. THIS WILL BUILD SEAS...PEAKING AT 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
915 WHUS72 KILM 241941 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 241 PM EST THU FEB 24 2011 AMZ250-252-254-256-250400- /O.EXT.KILM.SC.Y.0017.110225T0800Z-110226T0000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 241 PM EST THU FEB 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 7 PM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM TO 7 PM EST FRIDAY. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 25 KT WITH GUSTS TO 30 KT BY DAYBREAK FRIDAY. WINDS WILL VEER TO SW AT 20 TO 25 KT WITH GUSTS UP TO 30 KT DURING FRIDAY. * SEAS: TWO TO 4 FOOT SEAS THIS EVENING...WILL QUICKLY BUILD TO 4TO 6 FT PRIOR TO DAYBREAK FRIDAY. SEAS WILL PEAK IN THE 5 TO 8 FOOT RANGE DURING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
524 WHUS72 KILM 250306 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1006 PM EST THU FEB 24 2011 AMZ250-252-254-256-251000- /O.CON.KILM.SC.Y.0017.110225T0800Z-110226T0000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1006 PM EST THU FEB 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM EST FRIDAY. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 25 KT WITH GUSTS TO 30 KT BY DAYBREAK. WINDS WILL VEER TO SW AT 20 TO 25 KT WITH GUSTS UP TO 30 KT DURING FRIDAY. * SEAS: SEAS WILL QUICKLY BUILD TO 4 TO 6 FT OVERNIGHT. SEAS WILL PEAK IN THE 5 TO 8 FOOT RANGE DURING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD HTTP://WWW.WEATHER.GOV/ILM
536 WHUS72 KILM 250841 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 341 AM EST FRI FEB 25 2011 AMZ250-252-251600- /O.EXT.KILM.SC.Y.0017.000000T0000Z-110226T0500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 341 AM EST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS: SOUTH WINDS OF 20 TO 25 KT WILL OCCASIONALLY GUST TO 30 KNOTS. WINDS WILL VEER SOUTHWEST THIS AFTERNOON...THEN DIMINISH THIS EVENING AS A COLD FRONT MOVES THROUGH. * SEAS: SEAS WILL PEAK IN THE 5-8 FOOT RANGE TODAY...DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-251600- /O.CON.KILM.SC.Y.0017.000000T0000Z-110226T0000Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 341 AM EST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: SOUTH WINDS OF 20 TO 25 KT WILL OCCASIONALLY GUST TO 30 KNOTS. WINDS WILL VEER SOUTHWEST THIS AFTERNOON...THEN DIMINISH THIS EVENING AS A COLD FRONT MOVES THROUGH. * SEAS: SEAS WILL PEAK IN THE 5-8 FOOT RANGE TODAY...DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9 HTTP://WWW.WEATHER.GOV/ILM
006 WHUS72 KILM 251531 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1031 AM EST FRI FEB 25 2011 AMZ254-256-260000- /O.CON.KILM.SC.Y.0017.000000T0000Z-110226T0000Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1031 AM EST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: SOUTH WINDS OF 20 TO 25 KT WILL OCCASIONALLY GUST TO 30 KNOTS. WINDS WILL VEER SOUTHWEST THIS AFTERNOON...THEN DIMINISH THIS EVENING AS A COLD FRONT MOVES THROUGH. * SEAS: SEAS WILL PEAK IN THE 5-8 FOOT RANGE TODAY...DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-260400- /O.CON.KILM.SC.Y.0017.000000T0000Z-110226T0500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1031 AM EST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS: SOUTH WINDS OF 20 TO 25 KT WILL OCCASIONALLY GUST TO 30 KNOTS. WINDS WILL VEER SOUTHWEST THIS AFTERNOON...THEN DIMINISH THIS EVENING AS A COLD FRONT MOVES THROUGH. * SEAS: SEAS WILL PEAK IN THE 5-8 FOOT RANGE TODAY...DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/ILM
258 WHUS72 KILM 260007 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 707 PM EST FRI FEB 25 2011 AMZ254-256-260115- /O.EXP.KILM.SC.Y.0017.000000T0000Z-110226T0000Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 707 PM EST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE THIS EVENING AS WINDS AND SEAS WILL BE SLOW TO SUBSTANTIALLY DECREASE. $$ AMZ250-252-260500- /O.CON.KILM.SC.Y.0017.000000T0000Z-110226T0500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 707 PM EST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS: SOUTHWEST WINDS OF 20 TO 25 KT WILL SHIFT TO THE NORTHWEST WITH THE PASSAGE OF A COLD FRONT AROUND 9 PM. WINDS WILL SLOWLY SUBSIDE OVERNIGHT. * SEAS: SEAS OF 5 TO 8 FEET WILL SLOWLY SUBSIDE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD HTTP://WWW.WEATHER.GOV/ILM
071 WHUS72 KILM 260254 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 954 PM EST FRI FEB 25 2011 AMZ250-252-260900- /O.EXT.KILM.SC.Y.0017.000000T0000Z-110226T0900Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 954 PM EST FRI FEB 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST SATURDAY. * WINDS: NORTHWEST WINDS OF 15 TO 20 KT WILL VEER TO THE NORTHEAST OVERNIGHT. WINDS MAY GUST TO 25 KT. * SEAS: SEAS OF 5 TO 7 FEET WILL SLOWLY SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD HTTP://WWW.WEATHER.GOV/ILM
513 WHUS72 KILM 260833 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 333 AM EST SAT FEB 26 2011 AMZ250-252-261100- /O.EXT.KILM.SC.Y.0017.000000T0000Z-110226T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 333 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * WINDS AND SEAS: NORTHEAST WINDS OF 15 TO 25 KT THROUGH 6 AM. SEAS 3 TO 5 FEET...EXCEPT UP TO 6 FEET AROUND OUTER FRYING PAN SHOALS. WINDS AND SEAS WILL DECREASE LATER THIS MORNING AND INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 8 HTTP://WWW.WEATHER.GOV/ILM
747 WHUS72 KILM 261043 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 543 AM EST SAT FEB 26 2011 AMZ250-252-261145- /O.EXP.KILM.SC.Y.0017.000000T0000Z-110226T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 543 AM EST SAT FEB 26 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING. AN OVERNIGHT NE WIND SURGE WILL MOVE FARTHER SOUTH AND WEAKEN WINDS LOCALLY. THIS WILL ALLOW SEAS TO SUBSIDE THROUGHOUT TODAY...DROPPING TO 2 TO 4 FEET IN THE AFTERNOON. $$ COLBY HTTP://WWW.WEATHER.GOV/ILM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 3:00 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 24, 3:00 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
300 AM EST THU FEB 24 2011
.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFF THE COAST TODAY. WARM AND BREEZY
CONDITIONS ON FRIDAY WILL BE ACCOMPANIED BY A CHANCE FOR RAIN
AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL PUSH OFF THE
COAST FRIDAY NIGHT...FOLLOWED BY COOLER HIGH PRESSURE ON SATURDAY.
UNSEASONABLE WARMTH WILL RETURN SUNDAY AND MONDAY...WITH ANOTHER
FRONTAL SYSTEM ON TAP FOR MONDAY. HIGH PRESSURE WILL BUILD IN
TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
S OF 3 AM THURSDAY...HIGH PRESSURE IS CENTERED NORTHEAST OF CAPE
HATTERAS THIS MORNING AND IS MOVING EAST AND FARTHER OFFSHORE.
VEERING ONSHORE FLOW SOUTH OF THE HIGH IS ADVECTING A WARMER AND
MORE HUMID AIRMASS INTO THE CAROLINAS. BY NOON SURFACE WINDS WILL
STILL BE LIGHT AND SOUTHEASTERLY...BUT AT 850 MB AN INCREASING
SOUTHWEST WIND WILL DEVELOP WITH SPEEDS AT THAT LEVEL INCREASING TO
30 KNOTS BY SUNSET.
TEMPERATURES ARE THE BIGGEST CONCERN FOR TODAY WITH A LARGE SPREAD
BETWEEN THE WARMER NAM AND THE COOLER GFS. THE ONLY CLUE WE HAVE
ABOUT THE TEMPERATURE OF THE INCOMING AIRMASS IS DATA FROM THE
WEATHER BUOYS OFFSHORE. MARINE MOS GUIDANCE IS AVAILABLE FROM BOTH
THE NAM AND GFS...AND VERIFYING THEIR 06Z OUTPUT VERSUS THE
OBSERVATION FROM THE FRYING PAN SHOALS BUOY (41013) SUGGESTS THE
WARMER NAM MAY BE THE WAY TO GO TODAY. THIS SUGGESTS INLAND
TEMPERATURES SHOULD RISE INTO THE UPPER 60S IF NOT CLOSE TO 70 NEAR
FLORENCE. CLOSER TO THE COAST THE ONSHORE WIND WILL BE CROSSING SOME
AWFULLY CHILLY WATER NEARSHORE WHICH SHOULD HOLD THE BEACHES IN THE
UPPER 50S TO LOWER 60S FOR HIGHS.
TONIGHT THE LOW LEVEL FLOW VEERS AROUND TO THE SOUTH AS LOW PRESSURE
MOVES OUT OF TEXAS INTO THE MID-MISSISSIPPI VALLEY. THERE ARE SOME
DIFFERENCES IN FORECAST MOISTURE DISTRIBUTION BETWEEN THE GFS AND
NAM BUT MOST SIMILAR SITUATIONS DEVELOP STRATUS/STRATOCUMULUS UNDER
AN ALTOCUMULUS DECK ALOFT. AN ADDED COMPLICATION TONIGHT IS RAPIDLY
RISING DEWPOINTS SHOULD EXCEED THE OCEAN SURFACE TEMPERATURE WITHIN
15 MILES OF SHORE. SOUTHERLY WINDS WILL PRODUCE QUITE A LONG FETCH
OVER THESE COLDER WATERS...AND THERE IS SOME POTENTIAL FOR SEA FOG
OR AT LEAST SEA-INDUCED STRATUS MAINLY AFTER MIDNIGHT. RAIN SHOULD
LARGELY HOLD OFF UNTIL AFTER DAYBREAK FRIDAY AS THE MAIN FRONTAL
BAND WILL ONLY BE ENTERING THE WESTERN CAROLINAS BY 7 AM. LOWS
TONIGHT SHOULD ONLY FALL INTO THE UPPER 50S INLAND...WITH SOME MID
50S CLOSER TO THE COAST DUE TO THE COLDER NEARSHORE WATERS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 AM THURSDAY...MAIN CHALLENGE WILL BE THE WEATHER
ASSOCIATED WITH THE COLD FRONT PUSHING OFF THE COAST LATE FRIDAY
AFTERNOON OR FRIDAY EVENING. HIGHEST POPS FRIDAY MORNING AS THE
PRIMARY FORCING WILL BE THE LOW-LEVEL JET AHEAD OF THE FRONT. WENT
LIKELY FOR THE NORTHERN TIER...CLOSER TO THE UPPER SUPPORT...WITH
HIGH CHANCE POPS ELSEWHERE. STILL A LOW-QPF EVENT DUE TO THE SPEED
OF THE SYSTEM. NO THUNDER IN THE FORECAST BUT WITH THAT 50-60 KT
JET AT 850MB...NEAR-SEVERE WIND GUSTS ARE A POSSIBILITY WITH
SHOWERS. MAX TEMPS AWAY FROM THE IMMEDIATE COAST WILL RISE WELL
INTO THE 70S.
HIGH PRESSURE BUILDS IN FRIDAY NIGHT AND SATURDAY WITH COLD
ADVECTION ON A NE FLOW. SHOULD BE JUST ENOUGH WIND TO KEEP TEMPS
FROM BOTTOMING OUT FRI NIGHT...SO GENERALLY JUST EITHER SIDE OF 40
INLAND...AND LOWER/MID 40S ALONG THE COAST. HIGHS NEAR CLIMO ON
SATURDAY...BUT GIVEN RECENT PERFORMANCE I DID FAVOR THE WARMER NAM
MOS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY...PROGRESSIVE AND ZONAL UPPER PATTERN WILL
REMAIN IN PLACE THRU THE EXTENDED. BEST SHOT AT PRECIP WILL BE ON
MONDAY...AS AN UPPER-LEVEL LOW LIFTS OUT OF THE SOUTHERN PLAINS
AND PUSHES A COLD FRONT ACROSS THE CAROLINAS MONDAY NIGHT. STILL
SOME UNCERTAINTY WITH TIMING OF A PROGRESSIVE SYSTEM THIS FAR
OUT...SO POPS ARE LIMITED TO THE CHANCE RANGE. TEMPS WELL ABOVE
NORMAL IN THE SOUTH/SOUTHWEST FLOW SATURDAY NIGHT THROUGH
MONDAY...BUT WILL BE KNOCKED BACK TO NEAR CLIMO IF NOT A FEW
DEGREES BELOW AFTER FROPA.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
AS OF 06Z...SATELLITE LOOPS SHOW PATCHY MID-LEVEL CLOUDS MOVING
SOUTHEAST ACROSS THE TERMINALS. A EAST TO EAST-SOUTHEAST ONSHORE
WIND HAS PERSISTED THROUGH THE EVENING AT THE COASTAL TERMINALS.
THERE IS LOW TO MODERATE CONFIDENCE OF A SHORT PERIOD OF MVFR
VISIBILITIES IN THE PRE-DAWN HOURS AT ALL SITES.
LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE THROUGHOUT THE
REMAINDER OF TODAY. VFR STRATOCUMULUS CEILINGS ARE POSSIBLE DURING
THE MORNING BUT DEEPER LIFT IS LACKING. CEILINGS WILL BECOME MORE
LIKELY TOWARDS NOON. THERE IS A MODERATE LIKELIHOOD OF MVFR CEILINGS
DEVELOPING DURING THE MID TO LATE AFTERNOON AT ALL TERMINALS. WINDS
WILL BE LIGHT EAST-SOUTHEAST DURING THE MORNING BECOMING SOUTHEAST
BY EARLY AFTERNOON AND SOUTHERLY BY EVENING.
BY EVENING GUIDANCE SUGGEST CEILINGS IMPROVING TO VFR WITH WINDS
BECOMING SOUTHWESTERLY. IT SHOULD BE NOTED THAT THE NAM MODEL'S
FORECAST SOUNDINGS ARE INDICATING SEA FOG DEVELOPMENT BY 00Z AT
CRE/MYR. ALTHOUGH WIND DIRECTIONS ARE NOT FAVORABLE IT SUGGESTS
DEWPOINTS RISING INTO THE UPPER 50S. FOR NOW WILL JUST INDICATE
SCATTERED VERY LOW STRATUS WITH ACCOMPANYING MVFR VISIBILITIES.
EXTENDED OUTLOOK...MODERATE CONFIDENCE IFR/LIFR FLO/LBT FRIDAY
MORNING WITH LOW CONFIDENCE IFR COASTAL TERMINALS. SCATTERED
SHOWERS POSSIBLE FRIDAY AND MONDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM THURSDAY...HIGH PRESSURE CENTERED JUST EAST OF THE
NORTHERN OUTER BANKS WILL PUSH FARTHER OUT TO SEA TODAY. LOW
PRESSURE DEVELOPING ACROSS TEXAS WILL CROSS ARKANSAS TODAY AND MOVE
INTO THE OHIO VALLEY TONIGHT. THIS WILL BRING LIGHT EAST TO
NORTHEAST WINDS EARLY THIS MORNING VEERING TO THE SOUTHEAST THIS
AFTERNOON...THEN INCREASING FROM THE SOUTH TONIGHT AS A COLD FRONT
SOUTH OF THE LOW APPROACHES FROM THE WEST.
IN ADDITION TO THE INCREASING WIND SPEEDS TONIGHT ANOTHER FACTOR TO
CONSIDER IS RAPIDLY INCREASING MOISTURE. DEWPOINTS WILL EXCEED THE
SEA SURFACE TEMPERATURE BY SEVERAL DEGREES AFTER MIDNIGHT WHICH WILL
CREATE THE POTENTIAL FOR SEA FOG OVER THE NEAR SHORE WATERS. A
SLIGHT CHANCE OF SHOWERS WILL EXIST MAINLY ACROSS THE NC COASTAL
WATERS WHERE SHOWERS DEVELOPING OVER THE GULF STREAM MAY JUST CLIP
THE EAST OF CAPE FEAR. SHOWERS ASSOCIATED WITH THE COLD FRONT MOVING
IN FROM THE WEST SHOULD LARGELY HOLD OFF UNTIL AFTER DAYBREAK FRIDAY.
SEAS WILL AVERAGE 3 FT TODAY AND WILL BEGIN TO BUILD TO 4-5 FT LATE
TONIGHT WITH THE INCREASING SOUTHERLY FLOW. SMALL CRAFT ADVISORY
CONDITIONS WILL LIKELY HOLD OFF UNTIL FRIDAY.
SHORT TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 AM THURSDAY...FRISKY SW FLOW EXPECTED ON FRIDAY AS THE
PRE-FRONTAL LOW-LEVEL JET TRANSLATES EAST ACROSS THE WATERS. MAX
850MB WINDS WILL BE 50-60 KT BUT MIXING WILL BE QUITE LIMITED IN
STRONG WARM ADVECTION OVER THE CHILLY SHELF WATERS. HIGH
CONFIDENCE THAT ADVISORY THRESHOLDS WILL BE MET BY MID-MORNING
FRIDAY...SO WILL RAISE THE SCA AND MAKE IT VALID FROM 11Z FRI
UNTIL 00Z SAT TO GIVE A DECENT CUSHION ON EITHER END. STRONGEST
WINDS AT THE SURFACE SHOULD BE AROUND 25 KT EARLY FRIDAY
AFTERNOON...BUT SHOWER ACTIVITY COULD MIX DOWN SOME STRONGER
GUSTS. SEAS WILL EASILY REACH SCA CRITERIA AS 5 TO 7 FOOTERS WILL
BE COMMON OVER THE WATERS WITH 8 FT POSSIBLE NEAR FRYING PAN
SHOALS LATE FRI AFTERNOON JUST AHEAD OF THE FRONT. WINDS WILL
SHIFT TO THE NW THEN NE AFTER THE FROPA AND RUN 15 TO 20 KT. SEAS
WILL SUBSIDE BELOW ADVISORY THRESHOLDS BEHIND THE FRONT ON FRIDAY
NIGHT.
LONG TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 3 AM THURSDAY...WILL BEGIN SAT NIGHT WITH LIGHT EASTERLY
FLOW BUT THERE IS A LOW-CONFIDENCE PERIOD IN THE FORECAST AS THE
SURFACE RIDGE BREAKS DOWN. CURRENT FORECAST HAS WINDS VEERING FROM
EAST ON SAT EVENING TO SOUTH BY DAYBREAK SUNDAY...BUT IF ANYTHING
THAT IS TOO FAST AS THE MODELS TEND TO BREAK DOWN RIDGES LIKE THIS
TOO QUICKLY. LIGHT SOUTHERLY FLOW ON SUNDAY WILL INCREASE SUNDAY
NIGHT AND MONDAY...AS A TIGHT GRADIENT DEVELOPS AHEAD OF THE NEXT
FRONTAL SYSTEM. CHILLY NEARSHORE WATERS WILL CONTINUE TO PRESENT
THE SAME STABILITY ISSUES...SO HAVE LIMITED WIND SPEEDS TO 20-25
KT IF THAT. THEREFORE SEAS WILL ALSO BE LIMITED TO MARGINAL SCA
THRESHOLDS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY 6 AM FRIDAY UNTIL 7 PM FRIDAY FOR
AMZ250-252-254-256.
&&
NEAR TERM...TRA
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...TRA/MRRHazardous weather outlook, Feb 23, 2:38 PM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 238 PM EST WED FEB 23 2011 AMZ250-252-254-256-241945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 238 PM EST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FRIDAY WITH SOUTHWEST WINDS OF 20 TO 30 KNOTS...AND SEAS OF 5 TO 8 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-241945- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 238 PM EST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY WINDS PRECEDING A COLD FRONT LATE THURSDAY INTO EARLY FRIDAY COULD PRODUCE WIND GUSTS FROM THE SOUTHWEST UP TO 35 MPH...MAINLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
Nearby
Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.